MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F UF 65CM 5SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451504V5
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
It was reported that there was a defect near the pigtail end of the tempo 5f uf 65cm 5sh catheter as the end started to break off.There was no patient injury.
 
Additional Manufacturer Narrative
During use in patient, it was reported that there was a defect near two of the pigtail end of the tempo 5f uf 65cm 5sh catheter as the end started to break off.Additional information was received and the tips were kinked/bent' one of the catheter tip was hanging by a tiny piece.There was no patient injury.The event has happened in the aorta while directing the catheter.The device was prepped according to the instruction for use (ifu) there was no difficulty removing the product from the packaging.There were no damages to the device packaging.There was no excessive force used during the procedure.A non cordis catheter was used to complete the procedure.The device was removed from the patient in one piece.Six other devices were also returned that were kinked/bent.
 
Additional Manufacturer Narrative
During use there was a defect noted near the pigtail ends of two tempo 5f uf 65cm 5sh catheters.Additional information was received stating the tips were kinked/bent and one of the catheter tips was hanging by a tiny piece.There was no patient injury.The reported event happened in the aorta while directing the catheters.The devices were prepped according to the instruction for use (ifu) and there was no difficulty removing the products from the packaging.There were no damages to the device packaging.There was no excessive force used during the procedure.The devices were removed from the patient in one piece.A non cordis catheter was used to complete the procedure.Six other devices were also returned that were reported as kinked/bent.The reported ¿brite tip/distal tip-catheters cracked in patient¿ could not be confirmed as the device was not returned for analysis.A product history record (phr) review of lot 17650755 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿brite tip/distal tip-catheters cracked in patient¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristic and procedural and handling factors, while unknown, may have contributed to the reported event as these characteristics are known to cause damage to catheters.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.According to the instructions for use, which is not intended as a mitigation ¿torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer.¿ neither the phr review nor the product analysis suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.The reported ¿brite tip/distal tip ¿ catheters kinked/bent¿ could not be confirmed as the devices were not returned for analysis.The exact cause could not be determined.Vessel characteristics and procedural and handling factors, while unknown, may have contributed to the reported event as these characteristics are known to cause damage to catheters.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.According to the instructions for use, which is not intended as a mitigation ¿torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer.¿ neither the phr review nor the event description suggests that the reported failures could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.
 
Additional Manufacturer Narrative
During use in an unknown procedure, there was a defect noted near the distal end of two tempo 5f uf 65cm 5sh catheters.One of the tips was noted to be kinked/bent, the other was hanging on by a small piece.The event has happened in the aorta while directing the catheter.The devices were removed from the patient intact.There was no patient injury reported.A non cordis catheter was used to complete the procedure.The devices were prepped according to the instruction for use (ifu), there was no difficulty removing the devices from the packaging.There were no damages to the device packaging.There was no excessive force used during the procedure.Nine other devices were also returned that reported to be were kinked/bent.Per visual analysis, no anomalies were noted on the devices.Dimensional analysis was not performed due to no anomalies being noted in the evaluated devices.Microscopic analysis was not performed due to no anomalies being noted in the evaluated devices.The reported ¿brite tip/distal tip ¿ catheters-cracked - in-patient¿ and ¿brite tip/distal tip ¿ catheters-kinked/bent¿ was not confirmed.Per visual analysis, no anomalies were observed on the received devices.The exact cause of the events could not be determined; however procedural factors may have contributed to the perception of a kink/bent and cracked catheter.As per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.To prevent kinking of 5f (1.65 mm) and smaller angiographic catheters, straighten the pigtail catheter tip only with a diagnostic guidewire or, if applicable, with a tip straightener.Do not straighten by hand.Use a guidewire when introducing the catheter through the catheter sheath introducer (csi) and into the left ventricle.¿ neither the phr review nor the product analyses suggest that the reported events are related to the manufacturing process.Therefore, no corrective or preventative actions will be taken at this time.
 
Additional Manufacturer Narrative
This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.

Brand Name
CATH TEMPO 5F UF 65CM 5SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key7230532
Report Number9616099-2018-01818
Device Sequence Number19203774
Product Code DQO
UDI-Device Identifier20705032008324
UDI-Public20705032008324
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number451504V5
Device Catalogue Number451504V5
Device Lot Number17650755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Distributor Facility Aware Date01/02/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer02/05/2018
04/17/2018
11/21/2018
12/13/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date03/05/2018
04/18/2018
12/06/2018
01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1